Medical Questions > Mental Health > Bipolar Disorder Forum

Bipolar And Ms

Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
I have ms and bipolar I was told that I can not take any meds to help my ms because it will screw up the bipolar meds. Yes I am very depressed with the ms and I dont know what to do about it. I take all my meds for depression but it doesnt seem to be working now. I dont know if it is because of the ms or of the change in my body now. The bipolar has been under control for awhile now so I dont understand it. If there is anyone out there who has ms and bipolar to can you please help me out . I am the type of person who needs to understand whats going on with my body. Rolling Eyes


please help joan Confused
Did you find this post helpful?
|

replied April 25th, 2004
Extremely eHealthy
Seems abit weird that the dr can not rteat both especially as both are serious!!

Have you looked into natural or alternate therapies, including meds that are not so often prescibed??

Try going to a search engine (google or yahoo etc) & querying alternative treatments for ms, same re bp, also look in phone book for naturoopaths, homeopaths etc they might be of use.

Many natural meds can be taken with pharmaceutical meds so this could be a matter of prescription meds for one natural for the other.
|
Did you find this post helpful?

replied April 28th, 2009
Bipolar And MS
I am in the same situation, MS and bipolar. I got tired of the mood swings and mentioned that to my neurologist. My moods were changing rater rapidly hi to low and back within same week. He said you could be Bipolar. I am on Copaxone for MS and other drugs for various problems. He gave me a sample pack of Depakote. 250 mg to start to be followed by 500mg per day.


I Depakote, I felt within the first few days. I enjoyed the hi but I did not like the falling into the gutter. I have been on the Depakote for just over a month. Now on the 500 mg I went into mania, i was only sleeping 3-4 hours. This I believe caused me to feel bad every few days. I reduced the dosage to 500 mg every other day. For the first time in many weeks, I have slept full 8 hour nights.

|
Did you find this post helpful?

replied May 2nd, 2009
Re: Bipolar And Ms
Hi , I am the same as you except , I had ms first (2yrs ago ) and recently diagnosed with bipolar. I take wellbutrin,lamictal and some zyretone(not sure if that's the right spelling) those are for my bipolar. And for my ms I have copaxone and provigil. I thought the only drug we can't have is prednisone (steriods) I go to the cleveland clinic they have the mellen ctr which is a hospital for just ms. They are pretty good docs and I think you need another doc. You don't want to have a relapse of the ms or bipolar. Good luck. Smile


please help joan Confused[/quote]
|
Did you find this post helpful?

User Profile
replied June 27th, 2009
MS + BP
Hi. I'm very glad to see some recent responses - 2004 seemed too far back to be completely useful. I also have MS and BP and can find very little information about, for example, whether Copaxone can aggravate BP syndrome, or somehow compromise Lamotrigine (which is the only BP med I have been prescribed.)I'm finding that the Copaxone is constantly throwing me into a depression. Each of these illnesses are so complex and individual, that physicians are constantly telling me that they don't know what causes what (depression is very common in MS and together with the depression of BP the advice has been simply to stop trying so hard to get an answer.) ?!?! Any real answers or experiences would be very much appreciated. Thank you - Michael.
|
Did you find this post helpful?

replied April 21st, 2010
Michael, I have been on Copaxone for 13 years and on Depakote ER for about 6 years now at 1250 mg. I was angry for no reason (they called it depressed) then eventually I couldn''t sleep and I became delusional and manic. I take all my meds at bedtime so that I am not experiencing the drugged feeling much while awake. I have been stable on this along with being careful to keep my stress level low and not push myself to do a lot. It is depressing to be constantly coming up against a brick wall. Have you considered stopping the Copaxone until you find the right BP meds for you and then resuming the Copaxone?
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Dr. Nikola Gjuzelov
User Profile
Dr. Nikola Gjuzelov
User Profile
Dr. Kelly Romirowsky
User Profile
Dr. Kelly Romirowsky
User Profile
Dr. Nikola Gjuzelov